Anaphylaxis to propofol during cerebral aneurysm clipping

Read full text
Authors: E. J. Phillips, R. Tran, A. Brahmbhatt
Cited by: 1
References: 6

Abstract

Anaphylaxis is a potentially life-threatening hypersensitivity reaction, most typically caused by neuromuscular blocking agents or antibiotics in the peri-operative setting. Propofol is the most common induction agent used during anaesthesia, and the occurrence of anaphylaxis is rare. This is a case report of suspected propofol anaphylaxis after induction of anaesthesia for cerebral aneurysm clipping surgery in a 51-year-old man who had previously been exposed to propofol. Recognition of the early signs of anaphylaxis, prompt management and follow-up allergy skin testing are crucial for confirming the diagnosis.

Fields of Study & Subjects

Food Allergy and Anaphylaxis Research Drug-Induced Adverse Reactions Anesthesia and Sedative Agents

Publication details

Journal / source
Anaesthesia Reports
Publisher
Wiley
Volume
14
Issue
2
Pages
e70088–e70088
Publication date
1 July 2026
Language
EN